ok, I know I'm repeating myself a bit, but for all the ones out there who are new to this, it might help to read my good news: since October 2008 I've been taking Fish Oil (2 x 1000 mg Enteric coated Reflux free fish oil), and I can say that is has totally changed my skips! I've been sceptic, as I did have these skip-breaks before, and hey, they aren't gone either, but boy do I feel generally better! I haven't had the "attacks" as I call them (constant skips, throughout the night, or day(s), often combined with racing heart). I still take my magnesium as well (2 x magnesium chelate 500 mg), both pills with food, in the morning and in the evening. And I watch what I eat (non-acidic, no white bread that has msg in it, no vinegar, no coffee!, etc), as obviously my skips are strongly related to reflux-creating foods too (and yes, stress, fatigue, etc). So, since fish-oil, I just feel much better, it took a while (several weeks) before I noticed a difference (I really didn't believe in fish-oil at first...). What does it do? Maybe create an oily barrier in my stomach, so my vagus nerve doesn't get that irriated? (he he, that's my creativity imagining things..). I don't care, it works for me, I hope it might work for some of you out there too. The beta blockers are on my bed side table still (I told you, I don't trust this good feeling 100% yet), but they are gathering dust :)
I might have to try that. I also agree that my acid reflux makes my PVCs much worse. I have been taking vinegar with the mother for my reflux because people swear by it, and I've noticed my PVCs getting worse at night. There must be SOME combination. I do take mag and yesterday took one less due to experimentation, forgot about it, but remembered quickly when I felt like dying last night. tee hee hee.
wow, you're courageous, taking vinegar! Over the past 14/15 yrs that I've had the skips, whenever I have something with vinegar (salad sauce, etc) it totally aggravates my skips. I also notice when I have pastry (i.e. pizza or anything with lots of yeast, white bread from the shops is a trigger for me too, etc), same thing. Doesn't mean I can't eat pizza (I love it!). I just watch that I don't eat too much (or none!) processed foods. I'm just glad that the skips seem "under control", I could sing and dance, makes me soo happy! I don't trust it yet, still on the look-out for them returning badly, as it's been too many years living with the little suckers :) I love having this site to return to every now and again, it helps to know you are all out there, knowing what this feels like!
I know when I have acid reflux my heart really does the "dance" I take a good fish oil, it is by Carlson and in liquid form and it does seem to help, however, there are some days when NOTHING helps, but, I will blame myself, on those days, I have usually not eaten right or am in high anxiety mode. Ugh, I hate them.
I do know one thing, one I have not had them for awhile, they seem worse when they return, even the little "blip"
I take enteric-coated fish oil from Sam's Club and twice a day 250-mg. magnesium. These have helped a lot. Got these recommendations from a great menopause website called "Power Surge." Evidently one of the joys of turning 40 is palpitations. Also, FYI everyone, something that has helped me greatly is Pepto Bismol caplets. When I have indigestion I get terrible PVCs and one or two of these caplets really helps slow them down. They are cheap and safe and over-the-counter. I try hard to watch the acid foods and also try not to overeat. I have seen that my PVCs are definitely connected to my digestive system.
thanks for your post and advice re Pepto Bismol. So far, still all great for me. I sometimes take a Zantac (antacid) and it does help too. I have done a test one year, by taking Nexium (stronger antacid pill for reflux), and it didn't make a difference to my skips. Over the years I've come to believe that if I overdo it with acid foods, the vagus nerve will get irritated and skips ahoi. Often PVC's occur very badly after about 2 or 3 hrs after a meal (when acid is building in the stomach).
The ultimate test for me was when I recently had to fly to another state, for a conference. Usually, when I stay in hotels (different food! etc), pvc's ahoi. So often I couldn't look forward to events like that, or even to holidays, as I usually always have a pvc-attack and even after all these years, they still scare me to death. But it was all GREAT, I really enjoyed myself this time. Honestly, try the fish oil I can only recommend it!
last note from me on this thread: if anyone is interested in possible side-effects from fish-oil, read on:
Fish Oil Side Effects
Omega-3 and Omega-6 fish oils have been promoted not only for dyslexia and ADHD but also heart disease,high blood pressure, rheumatoid arthritis, asthma, bipolar disorder and cancer. In some cases there is good evidence to support fish oils as a treatment and in others the evidence is unclear. But what are the health risks of taking fish oils? Lots of producers of fish-oil capsules promote large dosages of supplements so are there any side effects from fish oils?
The US National Institute of Health classifies low intake of omega-3 fatty acids from fish as “Generally Regarded as Safe”. However they do highlight certain fish oil side effects that may trouble some people. The omega-3 in the fish oil may increase the risk of bleeding when taken in large doses. The bleeding can take the form of strokes, nosebleeds and blood in the urine. As the fish oils seem to decrease platelet aggregation, bleeding times may be longer.
A major worry with fish oils and the fish they are created from is poisoning from heavy metal and other pollutants. Mercury, dioxins and polychlorinated biphenyls (PCBs) are found in some species of fish. However, mostly this fish oil side effect is associated with eating fish directly as the oil, even in contaminated fish, carries little of the pollutants.
Stomach upset are a common side effect of fish oil supplements. Diarrhea may also occur, with potentially severe diarrhea at very high doses. There are also reports of increased burping, acid reflux/heartburn/indigestion, abdominal bloating, and abdominal pain. Fishy aftertaste is a common effect. Gastrointestinal side effects can be minimized if fish oils are taken with meals and if doses are started low and gradually increased.
People with low blood pressure or those taking blood-pressure reducing medicines should take care. One of the reported side effects of fish oil is a reduction of blood pressure. The impact on blood pressure appears to be dose dependent.
Vitamin E plays a part in metabolizing omega acids so large doses of fish oil place high demands on the body’s vitamin E supply. To avoid this fish oil side effect, vitamin E is added to many commercial fish oil products. As a result, regular use of vitamin E-enriched products may lead to elevated levels of this fat-soluble vitamin. Fish liver oil contains the fat-soluble vitamins A and D, and therefore fish liver oil products (such as cod liver oil) may increase the risk of vitamin A or D toxicity.
One side effect of fish oils and their fatty acids is an increase low-density lipoprotein levels (”bad cholesterol”) by 5-10%. This is dependent on the dose used. The oils have also been noted to have an effect on blood glucose levels in people with Type 2 / Adult Onset Diabetes but this is short-term and no long-term effects have been reported.
Overall omega-3 and 6 rich fish oils have few side effects and can be considered safe the vast majority of the population.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.